Open Access
Translator Disclaimer
February 2017 Topological consistency via kernel estimation
Omer Bobrowski, Sayan Mukherjee, Jonathan E. Taylor
Bernoulli 23(1): 288-328 (February 2017). DOI: 10.3150/15-BEJ744

Abstract

We introduce a consistent estimator for the homology (an algebraic structure representing connected components and cycles) of level sets of both density and regression functions. Our method is based on kernel estimation. We apply this procedure to two problems: (1) inferring the homology structure of manifolds from noisy observations, (2) inferring the persistent homology (a multi-scale extension of homology) of either density or regression functions. We prove consistency for both of these problems. In addition to the theoretical results, we demonstrate these methods on simulated data for binary regression and clustering applications.

Citation

Download Citation

Omer Bobrowski. Sayan Mukherjee. Jonathan E. Taylor. "Topological consistency via kernel estimation." Bernoulli 23 (1) 288 - 328, February 2017. https://doi.org/10.3150/15-BEJ744

Information

Received: 1 December 2014; Revised: 1 April 2015; Published: February 2017
First available in Project Euclid: 27 September 2016

zbMATH: 06673479
MathSciNet: MR3556774
Digital Object Identifier: 10.3150/15-BEJ744

Rights: Copyright © 2017 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
41 PAGES


SHARE
Vol.23 • No. 1 • February 2017
Back to Top